Electronic Journal of Probability

Perturbations of Voter model in one-dimension

C.M. Newman, K. Ravishankar, and E. Schertzer

Full-text: Open access

Abstract

We study the scaling limit of a large class of voter model perturbations in one dimension, including stochastic Potts models, to a universal limiting object, the continuum voter model perturbation. The perturbations can be described in terms of bulk and boundary nucleations of new colors (opinions). The discrete and continuum (space) models are obtained from their respective duals, the discrete net with killing and Brownian net with killing. These determine the color genealogy by means of reduced graphs. We focus our attention on models where the voter and boundary nucleation dynamics depend only on the colors of nearest neighbor sites, for which convergence of the discrete net with killing to its continuum analog was proved in an earlier paper by the authors. We use some detailed properties of the Brownian net with killing to prove voter model perturbations converge to their continuum counterparts. A crucial property of reduced graphs is that even in the continuum, they are finite almost surely. An important issue is how vertices of the continuum reduced graphs are strongly approximated by their discrete analogues.

Article information

Source
Electron. J. Probab., Volume 22 (2017), paper no. 34, 42 pp.

Dates
Received: 28 July 2016
Accepted: 5 February 2017
First available in Project Euclid: 18 April 2017

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1492502428

Digital Object Identifier
doi:10.1214/17-EJP37

Mathematical Reviews number (MathSciNet)
MR3646060

Zentralblatt MATH identifier
1362.60088

Subjects
Primary: 60F17: Functional limit theorems; invariance principles 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 82B20: Lattice systems (Ising, dimer, Potts, etc.) and systems on graphs 82C22: Interacting particle systems [See also 60K35]

Keywords
voter model Potts model scaling limit Poisson point process Brownian web Brownian net Brownian net with killing

Rights
Creative Commons Attribution 4.0 International License.

Citation

Newman, C.M.; Ravishankar, K.; Schertzer, E. Perturbations of Voter model in one-dimension. Electron. J. Probab. 22 (2017), paper no. 34, 42 pp. doi:10.1214/17-EJP37. https://projecteuclid.org/euclid.ejp/1492502428


Export citation

References

  • [A81] R. Arratia. Coalescing Brownian motions and the voter model on $\mathbb{Z} $, Unpublished partial manuscript (circa 1981), available from rarratia@math.usc.edu.
  • [CDP13] J.T. Cox, R. Durrett, E. Perkins. Voter model perturbations and reaction diffusion equations. Astérisque. (2011)
  • [EFS15] A. Etheridge, N. Freeman, D. Straulino. The Brownian net and selection in the spatial lambda Fleming-Viot process (2015). Preprint Available at arXiv:1506.01158.
  • [FINR04] L.R.G. Fontes, M. Isopi, C.M. Newman, K. Ravishankar. The Brownian web: characterization and convergence. Ann. Probab. 32, (2004), 2857–2883.
  • [FINR06] L.R.G. Fontes, M. Isopi, C.M. Newman, K. Ravishankar. Coarsening, nucleation, and the marked brownian web. Ann. Inst. H. Poincaré, Probab. et Stat. 42, (2006), 37–60.
  • [HL75] R. Holley, T. Liggett. Ergodic Theorems for Weakly Interacting Infinite Systems and the Voter Model. Annals of Probability. 3, (1975), 643–663.
  • [MDDGL99] J. Molofsky, R. Durrett, J. Dushoff, D. Griffeath, S. Levin, Local frequency dependence and global coexistence. Theor. Pop. Biol. 55, (1999), 270–282.
  • [MNR13] Y. Mohylevskyy, C.M. Newman, K. Ravishankar. Ergodicity and percolation for variants of one-dimensional voter models. ALEA. 10, (2013), 485–504.
  • [L04] T. Liggett. Interacting particle systems. (2004). Springer, Berlin-Heidelberg-New York.
  • [NP00] C. Neuhauser, S.W. Pacala, An explicitly spatial version of the Lotka-Volterra model with interspecific competition. Ann. Appl. Probab. 9, (2000), 1226–1259.
  • [NRS08] C.M. Newman, K. Ravishankar, E. Schertzer. Marking $(1,2)$ points of the Brownian web and applications. Ann. Inst. H. Poincaré, Probab. et Stat. 46, (2010), 537–574.
  • [NRS15] C.M. Newman, K. Ravishankar, E. Schertzer. Brownian net with killing. Stoch. Proc. Appl. 125, (2015), 1148–1194.
  • [OHLN06] H. Ohtsuki, H.C. Hauert, E. Lieberman, M.A. Nowak. A simple rule for the evolution of cooperation on graphs and social networks. Nature. 441, (2006), 502–505.
  • [SS08] R. Sun, J.M. Swart. The Brownian net. Ann. Probab. 36, (2008), 1153–1208.
  • [SSS09] E. Schertzer, R. Sun, J.M. Swart. Special points of the Brownian net. Electron. J. Probab. 14, (2009), 805–854.
  • [SSS14] E. Schertzer, R. Sun, J.M. Swart. Stochastic flows in the Brownian web and net. Mem. Amer. Math. Soc. 227, (2014), no. 1065.
  • [SSS15] E. Schertzer, R. Sun, J.M. Swart. Brownian web, Brownian net, and their universality. (2015). Preprint available at arXiv:1506.00724.
  • [TW98] B. Tóth, W. Werner. The true self-repelling motion. Probab. Th. Rel. Fields 111, (1998), 375–452.